MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HEAD 44MM; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HEAD 44MM; HIP INSTRUMENTS : REAMERS
Catalog Number 244000544
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: broken.It was reported that after the incision was sewed and the surgery was completed, it was found by c-arm that the broken piece of the product fell into the bottom of the patient's acetabulum.The surgeon considered that it was difficult and probably impossible to take it out.The patient agreed not to take it out after being informed.The patient is in stable condition currently.The product was not returned to depuy synthes; however photos were provided for review.See attachments; (b)(4).Review of the photographic evidence revealed that the device was fractured between two cutters.The fractured fragment was observed embedded in the patient, as shown in the provided x-ray.Additionally, blunting and rounding of the cutting edges were also noted from previous complaint investigations the potential cause of crack and broken graters is traced to end of life.But as the device was not returned and the analysis could not be done properly the root cause cannot be established at this time.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the quickset ace grater head 44mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was retrieved for this device.
 
Event or Problem Description
It was reported after the incision was sewed and the surgery was completed; it was found by c-arm that the broken piece of the product fell into the bottom of the patient's acetabulum.The surgeon felt it would be difficult to remove, and the patient agreed to not take it out after being informed.The patient is reportedly in stable condition currently.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
"additional information received" after investigation, the patient underwent right total hip arthroplasty in the hospital due to "aseptic necrosis of the right femoral head" on (b)(6) 2026.After the incision was sewed, the surgeon routinely performed c-arm fluoroscopy, and found that there was metal fragment at the bottom of acetabulum for development.After checking all the devices used during surgery, it was found that there was only defect on 244000544, and the size of the defect was the same as the size of c-arm fluoroscopy for development.Therefore, the surgeon judged that the broken metal piece of 244000544 remained in the patient's body.Because the metal fragment residue was deep, the doctor considered not to take it out, and continued to observe.During this time, the patient was delayed out of the operating room for about 1.5 hours (the incision had aready been closed previously) due to finding the source of the visualized fragment.This event caused no other harm to the patient except for the residual foreign body.The patient was in a stable condition currently.No subsequent adverse event report was received.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
QUICKSET ACE GRATER HEAD 44MM
Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24428389
Report Number1818910-2026-03549
Device Sequence Number15509756
Product Code HTO
UDI-Device Identifier10603295123910
UDI-Public(01)10603295123910(10)SO2041265
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244000544
Device Lot NumberSO2041265
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer02/26/2026
03/03/2026
03/30/2026
04/30/2026
04/30/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/03/2026
03/04/2026
04/01/2026
05/01/2026
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown